Alert archive / Kentucky / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 19, 2005, 7:31 PM EDT for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 7:31 PM EDT (23:31 UTC)
- Expired
- May 19, 2005, 8:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Henry County, KY, Oldham County, KY, Shelby County, KY
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 192333
FFWLMK
KYC103-185-211-200030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY
SHELBY COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 830 PM EDT
* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORMS ACROSS THE WARNED
COUNTIES...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELBYVILLE...NEW CASTLE...AND LAGRANGE.
ONE TO THREE INCHES OF RAIN HAVE FALLEN ON THE WARNED AREA
ALREADY...AND REPETITIVE THUNDERSTORMS WILL PRODUCE ANOTHER ONE TO
THREE INCHES OF RAIN THIS EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3837 8492 3829 8501 3809 8506 3806 8513
3816 8542 3827 8541 3841 8563 3853 8543
3849 8532 3858 8518 3859 8508 3856 8501
3852 8504 3842 8496 3844 8493 3845 8493
3845 8493 3835 8489
$$
131 follow-up statement
000
WGUS73 KLMK 200003
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EDT THU MAY 19 2005
KYC103-185-211-200030-
HENRY KY-OLDHAM KY-SHELBY KY-
802 PM EDT THU MAY 19 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM EDT FOR
SHELBY...OLDHAM AND HENRY COUNTIES...
AT 758 PM EDT(658 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING
THROUGHOUT THE WARNED AREA AND EXTENDING NORTHWEST INTO SOUTHERN
INDIANA...MOVING SOUTHEAST AT 40 MPH.
LAGRANGE...SHELBYVILLE...AND NEW CASTLE ARE INCLUDED IN THIS FLASH
FLOOD WARNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3837 8492 3829 8501 3809 8506 3806 8513
3816 8542 3827 8541 3841 8563 3853 8543
3849 8532 3858 8518 3859 8508 3856 8501
3852 8504 3842 8496 3844 8493 3845 8493
3845 8493 3835 8489
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 19, 5:17 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 19, 5:17 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 517 PM EDT THU MAY 19 2005 .UPDATE... UPDATED GRIDS AND ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH FOR EASTERN SECTIONS OF THE CWFA. SCATTERED STRONG STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS AS THEY TREK EASTWARD ACROSS THE AREA. SHORT TERM(TONIGHT THROUGH SUNDAY AFTERNOON): MOST IMPORTANT PROBLEM IS DEALING WITH THE SEVERE WEATHER THREAT ACROSS THE FA THIS EVENING INTO TONIGHT. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE DAMAGING AND HAIL. EXPECT A RATHER EXTENDED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THE BEST SYNOPTIC SCALE FORCING WITH COOLER TEMPERATURES ALOFT AND STEEPER LAPSE RATES WILL NOT MOVE INTO THE REGION UNTIL THE EVENING AND OVERNIGHT HOURS. ONCE THIS ACTIVITY CLEARS THE FA DURING FRIDAY...DRY AND PLEASANT WEATHER FOR THE REMAINDER OF THE SHORT TERM. ONLY MODEST CHANGES TO CURRENT FORECAST TRENDS WERE NEEDED FOR THE SHORT TERM. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST. .KY...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST ALONG AND WEST OF A LINE FROM HENRY COUNTY...TO LARUE COUNTY...TO SIMPSON COUNTY. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT/1100 PM CDT ALONG AND EAST OF A LINE FROM FRANKLIN COUNTY...TO MARION COUNTY...TO ALLEN COUNTY. && 13/AB/JSD
Hazardous weather outlook, May 19, 11:30 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1130 AM EDT (1030 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS CONTINUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. DEEP SOUTHWESTERLY FLOW AT MID LEVELS WILL BE FAVORABLE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND SOME SEVERE HAIL. OVERNIGHT TONIGHT...AN UPPER LEVEL LOW...WITH COOL MID LEVEL TEMPERATURES...WILL MOVE SOUTHEASTWARD ACROSS THE OHIO RIVER. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT WITH MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING POSSIBLE. THERE COULD WELL BE A BREAK IN THUNDERSTORM ACTIVITY THIS EVENING BETWEEN CONVECTION THIS AFTERNOON AND LATER TNGT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JSD
In the hours before
Local storm report, May 19, 6:46 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL EMINENCE 38.37N 85.17W
05/19/2005 1.00 INCH HENRY KY TRAINED SPOTTER
&&
MRCLocal storm report, May 19, 6:55 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 NW JEFFERSONTOWN 38.25N 85.62W
05/19/2005 0.25 INCH JEFFERSON KY TRAINED SPOTTER
&&
MRCLocal storm report, May 19, 6:59 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 N BEDFORD 38.67N 85.32W
05/19/2005 TRIMBLE KY AMATEUR RADIO
TREES DOWNED AT NEW HOPE ROAD AND HIGHWAY 421.
&&
MRCLocal storm report, May 19, 7:03 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL BEDA 37.50N 86.95W
05/19/2005 1.75 INCH OHIO KY AMATEUR RADIO
&&
MRCLocal storm report, May 19, 7:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL FAIRDALE 38.11N 85.76W
05/19/2005 0.50 INCH JEFFERSON KY AMATEUR RADIO
&&Local storm report, May 19, 7:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW FERN CREEK 38.13N 85.64W
05/19/2005 0.25 INCH JEFFERSON KY OFFICIAL NWS OBS
PEA SIZE HAIL AT THE NWS OFFICE
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Green | 20 min |
| May 19, 3:37 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 23 min |
| May 19, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 47 min |
| May 19, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 52 min |
| May 19, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 19 min |
| May 19, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 33 min |
| May 19, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 32 min |
| May 19, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 27 min |
| May 19, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott | 27 min |
| May 19, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 34 min |
| May 19, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| May 19, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 21 min |
| May 19, 6:32 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 43 min |
| May 19, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 22 min |
| May 19, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 43 min |
| May 19, 6:47 PM EDT | Tornado Warning | LMK | Trimble | 28 min |
| May 19, 6:59 PM EDT | Tornado Warning | LMK | Henry | 31 min |
| May 19, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 41 min |
| May 19, 7:09 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| May 19, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 19, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 14 min |
| May 19, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 48 min |
| May 19, 7:50 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 40 min |
Nearby
Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.